Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 431, NWS Austin/San Antonio, TX

July 27, 2007Travis County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 27, 2007, 2:12 PM CDT for Travis County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2007, 2:12 PM CDT (19:12 UTC)
Expired
Jul 27, 2007, 4:15 PM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Travis County, TX

The radar

The Ft Hood radar (KGRK), 58 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.2 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 271915
FFWEWX
TXC453-272115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 PM CDT FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...CREEDMOOR...AND ELROY

* UNTIL 415 PM CDT

* AT 212 PM CDT...THE NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED A THUNDERSTORM OVER SOUTHERN TRAVIS COUNTY WHICH WAS
  PRODUCING HEAVY RAINFALL. DUE TO GROUNDS BEING SATURATED FROM      
  PREVIOUS RAINFALL...ANY ADDITIONAL RAIN WILL BE QUICK TO RUNOFF
  AND MAY CAUSE FLASH FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CREEDMOOR
  AND ELROY.

THE STRONGEST OF THE THUNDERSTORMS WAS LOCATED OVER SOUTHERN TRAVIS 
COUNTY NEAR HIGHWAY 183 NEAR FM 812. MOTORISTS IN THIS AREA ARE 
ADVISED TO USE ADDITIONAL CAUTION AS ROADS WILL BE SLICK AND 
VISIBILITIES MAY SUDDENLY BE REDUCED. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 3062 9794 3049 9785 3044 9778 3050 9756
      3047 9754 3048 9749 3043 9738 3021 9749
      3003 9773 3035 9817 3048 9809 3052 9811
      3063 9804 3061 9802 3063 9801

$$
2 follow-up statements
000 
WGUS74 KEWX 272015
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 PM CDT FRI JUL 27 2007

TXC453-272115-
TRAVIS TX-
312 PM CDT FRI JUL 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
TRAVIS COUNTY...

AT 312 PM CDT...SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP AND 
MOVE NORTHWEST ACROSS TRAVIS COUNTY. SOME OF THESE STORMS WERE 
PRODUCING HEAVY RAINFALL...WITH RATES AS HIGH AS ONE INCH PER HOUR. 
DUE TO GROUNDS BEING SATURATED FROM PREVIOUS RAINFALL...ANY 
ADDITIONAL RAIN WILL BE QUICK TO RUNOFF AND MAY CAUSE FLASH 
FLOODING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AUSTIN AND 
LAKEWAY.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 3062 9794 3048 9788 3042 9778 3043 9764
      3040 9756 3040 9749 3043 9738 3021 9749
      3003 9773 3035 9817 3048 9809 3052 9811
      3063 9804 3061 9802 3063 9801

$$
000 
WGUS74 KEWX 272112
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
412 PM CDT FRI JUL 27 2007

TXC453-272122-
TRAVIS TX-
412 PM CDT FRI JUL 27 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM CDT FOR TRAVIS
COUNTY...

HEAVY RAINFALL HAS ENDED ACROSS TRAVIS COUNTY AND THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3062 9794 3048 9788 3042 9778 3043 9764
      3040 9756 3040 9749 3043 9738 3021 9749
      3003 9773 3035 9817 3048 9809 3052 9811
      3063 9804 3061 9802 3063 9801

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 12:34 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 27, 12:34 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1234 PM CDT FRI JUL 27 2007

.AVIATION...
SHRA HAS BEGUN TO DEVELOP AND BECOMING MORE WIDESPREAD ACROSS THE
COASTAL PLAINS AND ALONG THE I-35 CORRIDOR. VFR CONDITIONS WILL
GENERALLY PREVAIL...WITH TEMPO SHRA/TSRA AT TAF SITES LOWERING
CIGS/VSBYS TO IFR THROUGH THE AFTERNOON HOURS. NORTHEAST TO
EASTERLY WINDS NEAR 10 KTS WILL PREVAIL...WITH GUSTS TO 30KTS
POSSIBLE IN AND NEAR CONVECTIVE ACTIVITY. SHRA/TSRA WILL DIMINISH
ONCE DAYTIME HEATING IS LOST. ANOTHER ROUND OF MVFR CIGS IS
EXPECTED OVERNIGHT AS STRATUS DECK DEVELOPS AFTER 09-10Z. WITH
TROPICAL AIRMASS PERCHED OVER SOUTH CENTRAL TEXAS...WILL PROBABLY
SEE CIGS LOWER TO IFR DURING THE NEAR-DAWN HOURS. HAVE NOT MENTIONED
THIS IN THE TAF PACKAGE YET AS UNCERTAINTY IS STILL TOO GREAT.
REDEVELOPMENT OF SHRA...MAINLY ALONG THE COASTAL PLAINS...IS
EXPECTED AFTER 16-17Z SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 1121 AM CDT FRI JUL 27 2007/

UPDATE...
UPPER LOW CONTINUES CENTERED OVER CENTRAL TEXAS WITH SURFACE
TROUGH JUST OFFSHORE THE LOWER TO MIDDLE TEXAS COAST INTO
SOUTHEASTERN TEXAS. COMBINATION OF SLIGHTLY DRIER AIR ALOFT MOVING
INTO WESTERN PORTIONS OF THE AREA AND LOCATION OF SURFACE TROUGH
HAS FOCUSED CONVECTION WELL TO THE EAST OF SOUTH CENTRAL TEXAS
OFF THE COAST INTO FAR SOUTHEASTERN TEXAS OVERNIGHT INTO THIS
MORNING. HAVE LOWERED POPS SLIGHTLY OUT WEST DUE TO SLIGHTLY DRIER
AIR, ALTHOUGH HAVE MAINTAINED ELSEWHERE AS DIFFLUENCE ALOFT, PWS
AROUND 2 INCHES OR MORE SUGGESTS SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS DEVELOPING THIS AFTERNOON. WILL CHANGE WINDS TO
NORTHEAST OVER THE EAST DUE SURFACE TROUGH.

PREV DISCUSSION... /ISSUED 652 AM CDT FRI JUL 27 2007/

AVIATION...
TROPICAL AIRMASS WILL KEEP SEVERAL LAYERS OF CLOUDS ACROSS THE
AREA THIS MORNING WITH SOME LIFR CIGS AND VSBYS EXPECTED OVER THE
AUS AND HYI TERMINALS. BUOYANCY SHOULD INCREASE FROM THE EAST AND
INCREASE SHOWER ACTIVITY WHILE LIFTING CIGS ABOVE 1000 FT FOR ALL
AREAS BY 15Z. SOME OF THE DEEPER CONVECTION COULD PRODUCE SOME 800
FT CEILINGS AT ANY TIME OF DAY. RADAR TRENDS AGREE WITH NAM MODEL
PROJECTIONS TO KEEP MORE PESSIMISTIC WEATHER OVER THE AUS AREA
WHEN COMPARED TO THE SAT AREA THIS AFTERNOON. WILL PLAN ON
LIMITED RAIN ACTIVITY TONIGHT WITH SOME BROKEN IFR/MVFR CIGS AGAIN
AFTER 09Z.

PREV DISCUSSION... /ISSUED 348 AM CDT FRI JUL 27 2007/

DISCUSSION...
ONCE AGAIN ANOTHER WET WEEKEND LIKELY IN STORE FOR SOUTH TEXAS AS
THE MID LEVEL LOW SLOWLY MEANDERS OVER SW TX WITH DRIER CONDITIONS
NOT LIKELY UNTIL ABOUT LATE MONDAY INTO WEDNESDAY AS THE UPPER
RIDGE FINALLY BUILDS IN FROM THE EAST. THIS RIDGE SHOULD BEGIN TO
DOMINATE BY THE MID WEEK AND BRING MORE NORMAL LATE JULY TEMPS(90S)
AND POPS(10-30%). HOWEVER BY LATE NEXT WEEK IT APPEARS THE RIDGE
BEGINS TO SHIFT W/NW AND A GENERAL WEAKNESS OVER THE AREA COULD
AGAIN INCREASE RAIN CHANCES.

WITH THE PERSISTENT MID LEVEL LOW TEMPORARILY PARKED OVER THE
EDWARDS PLATEAU/WESTERN HILL COUNTRY TODAY WILL SEE BEST CHANCES
FOR HEAVY RAINFALL OVER EASTERN THIRD OF THE CWA WHERE DEEP MOIST
SELY FLOW WILL RESULT IN TRAINING TROPICAL CONVECTION OFF THE
GULF. HAVE DROPPED THE FLASH FLOOD WATCH OVER THE FAR WESTERN
COUNTIES FOR TODAY AS AIRMASS SLIGHTLY DRIER AND CONVECTION WILL
BE MORE SPOTTY IN NATURE. WILL LIKELY SEE ANOTHER LULL IN
CONVECTION THIS EVENING WITH THE LOSS OF HEATING AND HAVE THE
FLASH FLOOD WATCH EXPIRING AT 7 PM...HOWEVER EXPECT THE HEAVY RAIN
THREAT TO QUICKLY REDEVELOP LATE FRIDAY NIGHT/SATURDAY MORNING AS
THE LOW DRIFTS SWWD OVER THE RIO GRANDE PLAINS. THEREFORE A FLASH
FLOOD WATCH WILL LIKELY BE NEEDED FOR MUCH OF THE WEEKEND UNTIL
THE LOW DRIFTS WEST INTO WEST TX/NE MEXICO LATE SUNDAY AND EARLY
MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              87  71  88  74  90 /  70  40  60  50  50
AUSTIN BERGSTROM INTL AIRPORT  86  70  89  73  89 /  70  40  60  50  50
DEL RIO INTL AIRPORT           88  72  90  75  92 /  30  30  40  40  30
SAN ANTONIO INTL AIRPORT       86  71  88  75  89 /  60  40  50  50  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...
WILSON...ZAVALA.

&&

04/25
Hazardous weather outlook, Jul 27, 5:52 AM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 AM CDT FRI JUL 27 2007

TXZ171>173-183>194-202>209-217>225-228-281100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
552 AM CDT FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH CONTINUES FOR MUCH OF SOUTH CENTRAL TEXAS. A
DISTURBANCE ALOFT WILL PROVIDE A THREAT FOR MORE HEAVY RAINFALL
TODAY AND TONIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE
COMMON...WITH ISOLATED 3 TO 5 INCH TOTALS EXPECTED OVER AREAS
GENERALLY EAST OF INTERSTATE 35.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
LOCALLY HEAVY RAINFALL WILL REMAIN A THREAT SATURDAY THROUGH
MONDAY. A MORE STABLE WEATHER PATTERN IS EXPECTED TO DEVELOP
TUESDAY THROUGH THURSDAY...BUT ANOTHER WEATHER DISTURBANCE IS
EXPECTED TO RETURN BY NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:54 AM CDTRiver Flood WarningEWXDeWitt55 hr
Jul 27, 8:41 AM CDTRiver Flood WarningEWXBexar24 hr
Jul 27, 12:02 PM CDTFlash Flood WarningEWXFayette, Lee3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.